Differential and Integral Equations

Convergence to a ground state as a threshold phenomenon in nonlinear parabolic equations

Eduard Feireisl and Hana Petzeltová

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


A complete characterization of the long-time behaviour of nonnegative solutions to the problem $$ u_t -\Delta u + u + \sum b_j u^{r_j} - \sum a_i u^{p_i} = 0 , \ u=u(x,t) , \ x \in \rn , \ t>0 $$ $$ 1 <r_j < p_i \leq {N\over N-2}, \ a_i, \ b_j > 0 $$ is given. For any nonnegative compactly supported datum $ \bar u \not\equiv 0 $, there is a constant $ \alpha_c >0 $ such that the solution converges to a ground state for $ u(0)= \alpha_c \bar u $, blows up at a finite time if $ u(0) = \alpha \bar u ,$ $ \alpha > \alpha_c $ and tends to zero provided $ u(0) = \alpha \bar u $ with $ 0 \leq \alpha < \alpha_c $. The proof is based on a combination of the concentrated compactness, comparison theorems and some recent results on uniqueness for the corresponding stationary equation.

Article information

Differential Integral Equations, Volume 10, Number 1 (1997), 181-196.

First available in Project Euclid: 6 May 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35K55: Nonlinear parabolic equations
Secondary: 35B40: Asymptotic behavior of solutions


Feireisl, Eduard; Petzeltová, Hana. Convergence to a ground state as a threshold phenomenon in nonlinear parabolic equations. Differential Integral Equations 10 (1997), no. 1, 181--196. https://projecteuclid.org/euclid.die/1367846890

Export citation